professional nursing final

  1. When asked how leadership theories apply to clinical practice, the MOST IMPORTANT response by an RN team leader would be they




    D. influence staff to work together to achieve patient outcomes
  2. A RN team leader observes a UAP charting vital signs on the wrong patient while the UAP is talking to other staff members at the nurses station.  What is the team leaders BEST INITIAL reaction?




    B. Ask the UAP to bring the chart and go with him/her to a private area
  3. Which characteristics by a RN indicate he/she is a great leader.  SELECT ALL THAT APPLY

    A. initiative
    B. integrity
    C. self-awareness
    D. optimism
    E. organization
    • A. initiative
    • B. integrity
    • C. self-awareness
    • D. optimism
  4. A hand written faxed order for Cardura 2mg PO QHS was transcribed by a nurse as Coumadin 2 mg daily and the patient received the Coumadin for 5 days before the error was discovered.  Patient information alerting the nurse a transcription error of interpretation occured may have included the patient (SELECT ALL THAT APPLY)

    A. was hospitalized for uncontrolled hypertension
    B. did not have a history of DVT or atrial fibrillation
    C. was scheduled to have a saphenous vein ultrasound
    D. had a past history of a colon resection for cancer
    E. was scheduled for a liver biopsy the next day
    • A. was hospitalized for uncontrolled hypertension
    • B. did not have a history of DVT or atrial fibrillation
    • E. was scheduled for a liver biopsy the next day
  5. What factors could have contributed to this medication error?  A hand written faxed order for Cardura 2mg PO QHS was transcribed by a nurse as Coumadin 2 mg daily and the patient received the Coumadin for 5 days before the error was discovered. 





    • A. The prescriber did not specify why the drug was being ordered
    • D. The nurse(s) did not evaluate teh appropriateness of the order
  6. A hand written faxed order for Cardura 2mg PO QHS was transcribed by a nurse as Coumadin 2 mg daily and the patient received the Coumadin for 5 days before the error was discovered.  What are some ways this error could have been prevented? (SELECT ALL THAT APPLY)

    A. Ask the prescriber to fax a typed or printed order
    B. Require the prescriber to specify why the drug was ordered
    C. Evaluate the appropriateness of the order for the patient
    D. Ask the opinion of other staff what the order said before transcribing it
    E. Call the pharmacist to ask what the order said before transcibing it
    • A. Ask the prescriber to fax a typed or printed order
    • B. Require the prescriber to specify why the drug was ordered
    • C. Evaluate the appropriateness of the order for the patient
  7. A hand written faxed order for Cardura 2mg PO QHS was transcribed by a nurse as Coumadin 2 mg daily and the patient received the Coumadin for 5 days before the error was discovered. Who is legally liable for the error? (SELECT ALL THAT APPLY)





    • C. The nurse(s) transcribing the order
    • D. The nurse(s) administering the Coumadin
  8. What information missing in the report on Mr. A in room 302 would give the oncoming nurse the 'best picture' of Mr. A in relation to his heart failure.  SELECT ALL THAT APPLY

    A. Urine output
    B. Daily weight
    C. Edema
    D. LOC
    E. Lung sounds
    • A. Daily output
    • B. Daily weight
    • C. Edema
    • E. Lung sounds
  9. What information in the change-of-shift report for Mr. W could be changed to improve the quality and continuity of care? SELECT ALL THAT APPLY

    A. He is in a boatload of medications - steroids, ...ace-inhibitors, and statin - to name a few.
    B. He had lab work drawn int the ED.  I think it was all pretty normal.
    C. I really think Dr. X should have ordered telemetry for him
    D. He is ambulatory, but he is very weak.  He is going to need to be on fall precautions.
    E. he is scheduled for pulmonary function tests and lung volume measurements this morning.
    • A. He is in a boatload of medications - steroids, ...ace-inhibitors, and statin - to name a few.
    • B. He had lab work drawn int the ED.  I think it was all pretty normal.
    • C. I really think Dr. X should have ordered telemetry for him
    • D. He is ambulatory, but he is very weak.  He is going to need to be on fall precautions.
  10. What are the TWO main problems with the report on Mrs. D?





    • D. it contains various and multiple subjective opinions
    • D. no information on measures taken to relieve Mrs. D's complaints
  11. Some potential consequences of the report on Mrs. D for the patient and the nurse giving the report include all below EXCEPT




    A. the patient may not receive her scheduled medications
  12. Your patient Mrs. A, a 56 year old female admitted with cholecystitis, is experiencing difficulty breathing.  She has a history of CHF and takes metoprolol, lasix,m and potassium at home which have not been restarted since her admission 2 days ago.  She is NPO with an IV of LR at 150mL/hor.  Her BP is 150/80, HR 95, RR 28, and T 98.3.  Her O2 sat was 84% on 2L.  I turned her up to 4L and it went up to 91%.  She has crackles in the bases of her lungs.  Right now, her weight is 157.8, that is 7 pounds up since her admission.  I would like to restart her home meds, given her some extra Lasix, decrease her IV, and put her on O2 protocol.  Based on the Situation, Background, Assessment, and Recommendation presented in this scenario, which statement is from the Background section of the communication?




    A. she is NPO with an IV of LR at 150mL/hr
  13. Which statement is from the Situation section of the communication?




    B. ...is experiencing increased difficulty breathing...
  14. Which statements are from the Assessment section of the communication? Select all that apply.





    • D. ...her weight is 157.8, that is 7 lbs up...
    • D. she has crackles in the bases of her lungs.
    • E. i turned her up to 4L and it went up to 91%
  15. Which patient has the greatest need for advocacy?




    C. The homelss patient with newly diagnosed diabetes mellitus
  16. The physcian has ordered a drug for a patient that is clearly outside the recommended dosage.  The physician refuses to change the order when questioned by the nurse.  How should the nurse advocate for the patient in this situation?




    D. Consult with the immediate nursing supervisor about the dosage
  17. A nurse educator is talking to a group of new graduates about the ways to advocate for the nursing profession.  which of the following would be appropriate for the nurse educator to include to illustrate how these graduates can advocate for the profession?  Select all that apply.

    A. write a letter about the nursing shortage to a state congressman
    B. teach a class on skin cancer prevention fo the American Cancer Society
    C. apply for membership in the American Nurses Association (ANA)
    D. provide educational materials for a patient newly-diagnosed with ALS
    E. act as a mediator when a physican will not order home visits for a patient
    • A. write a letter about the nursing shortage to a state congressman
    • B. teach a class on skin cancer prevention fo the American Cancer Society
    • C. apply for membership in the American Nurses Association (ANA)
  18. Two nurses discuss a recent in-service on the role of staff nurses in research.  Which statement indicates the nurses understand the most important tole of staff nurses in research activities?




    C. We need to try that new skin cancer protocol that we saw in the research article in AJN last month
Author
plbernal
ID
187990
Card Set
professional nursing final
Description
comprehensive questions
Updated